Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 143, NWS Cleveland, OH

June 10, 20114 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2011, 6:27 PM EDT for 4 counties in Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 6:27 PM EDT (22:27 UTC)
Expired
Jun 10, 2011, 7:15 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Crawford County, OH, Huron County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS51 KCLE 102227
SVRCLE
OHC033-077-147-175-102315-
/O.NEW.KCLE.SV.W.0143.110610T2227Z-110610T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
  HURON COUNTY IN NORTH CENTRAL OHIO
  EASTERN SENECA COUNTY IN NORTHWEST OHIO
  NORTHEASTERN WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 715 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF
  GREEN SPRINGS TO 7 MILES NORTHWEST OF SYCAMORE...AND MOVING EAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SYCAMORE...
  NORWALK...
  BLOOMVILLE...
  CHATFIELD...
  WILLARD...
  NEW WASHINGTON...
  PLYMOUTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4099 8331 4110 8324 4126 8308 4125 8285
      4129 8284 4128 8251 4101 8250 4099 8252
      4100 8272 4084 8273 4084 8334
TIME...MOT...LOC 2227Z 270DEG 18KT 4125 8284 4102 8325

$$

KUBINA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 10, 3:40 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A WARM FRONT ACROSS CENTRAL OHIO WILL MOVE SLOWLY NORTHWARD
TONIGHT AS LOW PRESSURE OVER MISSOURI MOVES TO NORTHERN INDIANA BY
MORNING. THE LOW PRESSURE AREA WILL MOVE TO NEAR TORONTO BY
SATURDAY NIGHT AS THE TRAILING COLD FRONT CROSSES THE AREA. COOLER
LESS HUMID HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY UNSTABLE AIR IS POISED JUST SOUTHWEST OF THE REGION LATE THIS
AFTERNOON OVER CENTRAL INDIANA JUST SOUTH OF THE WARM FRONT WITH
CONVECTION DEVELOPING THERE WITH WEAKER CONVECTION JUST NORTH OF TOL.
LOCAL AREA IS STILL SOMEWHAT CAPPED FOR SURFACE BASED CONVECTION
BUT ELEVATED CONVECTION IS POSSIBLE. LATEST HRRR MODEL RUN SHOWS
CONVECTION REDEVELOPING OVER THE REGION THIS EVENING WHICH SEEMS
REASONABLE. WITH WARM HUMID AIR POISED TO MOVE NORTH INTO THE
REGION...HAVE USED THE WARMER MET GUIDANCE FOR MINIMUM TEMPERATURES.
LOCAL AREA IS STILL SOMEWHAT CAPPED FOR SURFACE BASED CONVECTION
BUT ELEVATED CONVECTION IS POSSIBLE.

 &&

.
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
SATURDAY IN THE WARM SECTOR AHEAD OF THE COLD FRONT THAT IS
EXPECTED TO CROSS THE REGION IN THE AFTERNOON. CAPE WILL INCREASE
OVER THE CENTRAL AND EAST COUNTIES BEFORE FRONTAL PASSAGE WHERE
THE BEST CHANCE OF SEVERE WEATHER IS. DEEP SHEAR WILL BE IN THE 30
KT RANGE WHICH MAY SUPPORT SOME STORM ORGANIZATION. HAVE USED THE
MAV TEMPERATURE GUIDANCE. AFTER FRONTAL PASSAGE COOLER LESS STABLE
AIR WILL OVERSPREAD THE REGION WITH AN EVENING LINGERING CHANCE OF
SHOWERS/THUNDERSTORMS MAINLY IN THE SOUTHEAST COUNTIES BEFORE
MIDNIGHT. FAIR AND COOLER WEATHER IS EXPECTED FOR SUNDAY AND INTO
MONDAY WITH HIGH PRESSURE BUILDING INTO THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

DRY HIGH PRES WILL BE DOMINANT THE FIRST HALF OF NEXT WEEK. AS THE
WEEK WEARS ON THE TEMPERATURES WILL GRADUALLY REBOUND INTO THE
80S...AND BY WED THE S FLOW WILL RETURN DEW POINTS IN THE 60S. THIS
WILL BRING BACK THE CHANCE FOR AFTERNOON CONVECTION. A TROF OF LOW
PRES WILL APPROACH THE AREA OF LATE WED...WITH A COLD FRONT EXPECTED
TO PASS THROUGH THE AREA ON THU. MORE TYPICAL SUMMER TIME WX
EXPECTED FOR LATE WEEK WITH WARM/HUMID CONDITIONS WITH A CHANCE FOR
TSRA.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SUBSIDENCE BEHIND EARLIER CONVECTION IS ALLOWING CLOUDS TO
DISSIPATE. OVERRUNNING WHERE NE FLOW CONTINUES WILL KEEP SOME IFR
CEILINGS IN PLACE...HOWEVER BACKING AHEAD OF A WEAK DISTURBANCE OVER
INDIANA WILL HELP ERODE THIS BRIEFLY THIS AFTERNOON OVER NW OH. THEY
ARE EXPECTED TO FILL BACK IN TONIGHT. LIGHT WINDS AND RECENT RAIN
COULD LEAD TO SOME MVFR VSBY IN A FEW SPOTS...HOWEVER CLOUD COVER
COULD LIMIT COVERAGE. MEANWHILE CONVECTION IS EXPECTED TO DEVELOP TO
OUR W AS AN AREA OF LOW PRES AND POSSIBLY AN MCS MOVES E OVER
INDIANA AND INTO OH OVERNIGHT. TIMING IS SOMEWHAT UNCERTAIN...BUT
AIRMASS WILL BE UNSTABLE ENOUGH TO SUPPORT TSRA NOT ASSOCIATED WITH
A LARGER COMPLEX...SO HARD TO RULE OUT CB IN ANY PERIOD TONIGHT AND
INTO SATURDAY.

OUTLOOK...COLD FRONT WILL SINK SOUTH SATURDAY WITH DRIER AIR IN HIGH
PRESSURE BUILDING IN BEHIND IT FOR THE REST OF THE WEEKEND. IFR/MVFR
CONDITIONS IN TSRA ONLY EXPECTED ON SAT AT THIS TIME.

&&

.MARINE...
NORTHEAST FLOW HAS BEEN ENOUGH TO KICK UP THE WAVES ON LAKE ERIE
EARLY THIS MORNING...HOWEVER THEY HAVE NOT BEEN TO SCA CRITERIA AND
WAVES HAVE BEEN 2 TO 3 FEET SO WILL CANCEL THE ADVISORY FOR WESTERN
WATERS. A WARM FRONT WILL LIFT NORTH OVER THE LAKE TONIGHT...WITH
LIGHT S WINDS. AN AREA OF LOW PRES WILL MOVE ACROSS LOWER MICHIGAN
AND LAKE HURON SATURDAY AND SATURDAY NIGHT. A COLD FRONT WILL MOVE
EAST ACROSS THE LAKE ON SATURDAY WITH WINDS SHIFTING TO THE NW.
SPEEDS WILL INCREASE TO AROUND 15KT WITH GUSTS TO 20KT...BUT BELIEVE
DURATION WON'T SUPPORT SCA AT THIS TIME. HIGH PRESSURE WILL MOVE
EAST OVER LAKE ERIE FOR MONDAY AND TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...REL
SHORT TERM...REL
LONG TERM...JAMISON
AVIATION...JAMISON
MARINE...JAMISON
Hazardous weather outlook, Jun 10, 6:03 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
603 AM EDT FRI JUN 10 2011

LEZ061-142>149-162>169-OHZ006-008-012>014-017>023-027>033-036>038-
047-089-PAZ001>003-111015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-SANDUSKY-
LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
603 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE THREAT
INCREASING MAINLY THIS EVENING AND INTO TONIGHT ACROSS THE AREA.
THE MOST SIGNIFICANT THREATS WITH STORMS AT THIS TIME ARE STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SLIGHT RISK FOR SEVERE WEATHER CONTINUES INTO SATURDAY AS A
LOW PRESSURE AND COLD FRONT PUSH THROUGH THE REGION. THE RISK FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH FROM WEST TO EAST DURING
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ003-007-009>011-111015-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-
603 AM EDT FRI JUN 10 2011

...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE
THREAT INCREASING MAINLY THIS EVENING AND INTO TONIGHT ACROSS THE
AREA. THE MOST SIGNIFICANT THREATS WITH STORMS AT THIS TIME ARE
STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SLIGHT RISK FOR SEVERE WEATHER CONTINUES INTO SATURDAY AS A
LOW PRESSURE AND COLD FRONT PUSH THROUGH THE REGION. THE RISK FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH FROM WEST TO EAST DURING
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:40 AM EDTSmall Craft AdvisoryCLE12 hr
Jun 10, 5:49 PM EDTSevere Thunderstorm WarningCLEHancock, Sandusky, Seneca, Wood41 min
Jun 10, 6:16 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina44 min
Jun 10, 6:34 PM EDTTornado WarningCLECrawford, Seneca, Wyandot41 min
Jun 10, 6:47 PM EDTTornado WarningCLEMedina, Wayne43 min
Jun 10, 7:01 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Richland44 min
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningCLEHancock43 min
Jun 10, 7:30 PM EDTTornado WarningCLEWayne30 min
Jun 10, 7:32 PM EDTSevere Thunderstorm WarningCLECrawford28 min
Jun 10, 7:40 PM EDTSevere Thunderstorm WarningCLEWyandot50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.